Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 53, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 16, 2009, 7:29 PM EDT for Orange County, Osceola County, Florida. It was in force for 61 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2009, 7:29 PM EDT (23:29 UTC)
- Expired
- Jun 16, 2009, 8:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 78 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:32 PM EDT | TSTM WND GST 59 | 2 W Azalea Park, FL | KORL EXECUTIVE AIRPORT MEASURED 100/51 KNOTS. |
| Jun 16, 7:42 PM EDT | TSTM WND DMG | 4 Ssw Azalea Park, FL | NEWS 13 BROADCAST REPORTS LARGE TREE DOWN ALONG GATLIN PLACE CIRCLE. TIME ESTIMATED. |
| Jun 16, 7:42 PM EDT | HAIL 0.25 | 1 Sw Azalea Park, FL | |
| Jun 16, 7:42 PM EDT | HAIL 1 | 5 Ssw Azalea Park, FL | DIME TO QUARTER SIZED HAIL REPORTED AT THE INTERSECTION OF LAKE MARGARET AND CONWAY ROADS. |
| Jun 16, 7:46 PM EDT | TSTM WND GST 55 | Orlando International A, FL | KMCO ORLANDO INTERNATIONAL AIRPORT MEASURED 020/48 KNOTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 162329
SVRMLB
FLC095-097-170030-
/O.NEW.KMLB.SV.W.0053.090616T2329Z-090617T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
729 PM EDT TUE JUN 16 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ORANGE COUNTY IN FLORIDA
NORTH CENTRAL OSCEOLA COUNTY IN FLORIDA
* UNTIL 830 PM EDT.
* AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
AZALEA PARK...AND MOVING SOUTH AT 10 MPH. ADDITIONAL STORMS ARE
DEVELOPING OVER NORTHWEST OSCEOLA COUNTY.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
UNION PARK...CONWAY...PINE CASTLE...BELLE ISLE...ORLANDO
INTERNATIONAL AIRPORT...WEST LAKE TOHO...SAINT CLOUD...
NARCOOSSEE...LAKE MARY JANE...KISSIMMEE...EAST LAKE TOHO AND BUENA
VENTURA LAKES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2863 8141 2862 8132 2861 8132 2861 8125
2861 8119 2815 8115 2815 8145
TIME...MOT...LOC 2328Z 327DEG 7KT 2855 8128
$$3 follow-up statements
000
WWUS52 KMLB 162344
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
744 PM EDT TUE JUN 16 2009
FLC095-097-170030-
/O.CON.KMLB.SV.W.0053.000000T0000Z-090617T0030Z/
OSCEOLA-ORANGE-
744 PM EDT TUE JUN 16 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CENTRAL ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES...
AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CONWAY...MOVING SOUTH AT 10 MPH.
ORLANDO EXECUTIVE AIRPORT REPORTED A WIND GUST OF 60 MPH AT 741
PM. ORANGE COUNTY SKYWARN REPORTS QUARTER SIZED HAIL AT LAKE
MARGARET AND CONWAY AT 742 PM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EDGEWOOD...BELLE ISLE...PINE CASTLE...ORLANDO INTERNATIONAL
AIRPORT...LAKE MARY JANE...WEST LAKE TOHO...SAINT CLOUD...REPTILE
WORLD...PINE GROVE...OSCEOLA ASTROS COMPLEX...NARCOOSSEE...
KISSIMMEE...EAST LAKE TOHO...BUENA VENTURA LAKES AND ALLIGATOR LAKE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
&&
LAT...LON 2863 8141 2862 8132 2861 8132 2861 8125
2861 8119 2815 8115 2815 8145
TIME...MOT...LOC 2342Z 008DEG 9KT 2850 8131
$$
KELLY000 WWUS52 KMLB 170008 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 808 PM EDT TUE JUN 16 2009 FLC095-097-170030- /O.CON.KMLB.SV.W.0053.000000T0000Z-090617T0030Z/ OSCEOLA-ORANGE- 808 PM EDT TUE JUN 16 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR SOUTH CENTRAL ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES... AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ORLANDO INTERNATIONAL AIRPORT...MOVING SOUTH AT 10 TO 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE MARY JANE...BUENA VENTURA LAKES...WEST LAKE TOHO...SAINT CLOUD... PINE GROVE...NARCOOSSEE...KISSIMMEE...EAST LAKE TOHO AND POINCIANA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2848 8141 2847 8118 2815 8115 2815 8145 TIME...MOT...LOC 0005Z 000DEG 14KT 2840 8131 $$ KELLY
000 WWUS52 KMLB 170028 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 828 PM EDT TUE JUN 16 2009 FLC095-097-170038- /O.EXP.KMLB.SV.W.0053.000000T0000Z-090617T0030Z/ OSCEOLA-ORANGE- 828 PM EDT TUE JUN 16 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES WILL EXPIRE AT 830 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE WARNING AREA... THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE THROUGH 9 PM. LAT...LON 2848 8141 2847 8118 2815 8115 2815 8145 TIME...MOT...LOC 0028Z 000DEG 14KT 2831 8131 $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:03 PM EDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jun 16, 2:03 PM EDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 203 PM EDT TUE JUN 16 2009 .DISCUSSION... CURRENT...INTENSE HEATING ACROSS THE PENINSULA ONCE AGAIN WITH LATEST VISIBLE SATELLITE IMAGERY SHOWING CU DEVELOPMENT FAVORING THE WESTERN PENINSULA EARLY THIS AFTERNOON. HEAT INDICES ARE ALREADY IN THE UPPER 90S TO NEAR 100 DEGREES ACROSS MUCH OF EAST CENTRAL FLORIDA. AGAIN...THE HEAT INDEX IS AN INDEX THAT COMBINES AIR TEMPERATURE AND RELATIVE HUMIDITY IN AN ATTEMPT TO DETERMINE THE HUMAN-PERCEIVED EQUIVALENT...HOW HOT IT ACTUALLY FEELS. REMAINDER OF AFTERNOON & TONIGHT...AS WITH THE PREVIOUS DAY A SHORTWAVE IS DROPPING SOUTHWARD ACROSS THE NORTHERN PENINSULA THIS AFTERNOON. IT WILL BE ACCOMPANIED BY INCREASED MOISTURE AND UNSTABLE AIR...AS WELL AS LIFT AND SLIGHTLY COOLER MID-LEVEL TEMPERATURES. THIS FEATURE IS EXPECTED TO PROVIDE AN ADDITIONAL BOOST FOR CONVECTIVE DEVELOPMENT THROUGH THE AFTERNOON INTO EARLY EVENING. THE WEST AND EAST COAST SEA BREEZES WILL ALSO MOVE INLAND THROUGH THE DAY PROVIDING A BOUNDARY FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. COLLISIONS BETWEEN VARIOUS LAKE BREEZES AND MESOSCALE OUTFLOWS FROM FUTURE STORMS WILL KEEP THE PROCESS GOING FOR IGNITING NEW CONVECTION. THE MAIN THREATS CONTINUE TO BE CLOUD TO GROUND LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...LOCALLY HEAVY RAINFALL (ISOLATED) AND PERHAPS SOME SMALL HAIL IN STRONGER CELLS. THE STEERING FLOW IS EXPECTED TO REMAIN LIGHT WITH MOVEMENT OUT OF THE NORTH/NORTHEAST AT 5 TO 10 MPH. ACTIVITY WILL DECLINE AGAIN AROUND MID TO LATE EVENING. YET ANOTHER MILD AND MUGGY NIGHT IN STORE WITH LOWS IN THE 70S. EXPECT SOME SPOTTY FOG FORMATION AGAIN IN THE USUAL SPOTS...THOUGH COVERAGE WILL NOT WARRANT WORDING IN THE ZONES OUTSIDE OF LAKE & INLAND VOLUSIA COUNTIES. WED...THE OVERALL WEATHER PATTERN WILL REMAIN PERSISTENT WITH RIDGING ALIGNED ACROSS THE CENTRAL PENINSULA. NORTH-NORTHEAST FLOW ALOFT WILL REMAIN AS ANOTHER SHORTWAVE TRAVELS AROUND THE PERIPHERY OF THE MID-LEVEL RIDGE AND DOWN THE PENINSULA DURING THE DAY. EXPECT ACTIVITY TO GENERATE AGAIN EARLY IN THE AFTERNOON WITH FORMATION AND INLAND MOVEMENT OF THE SEA BREEZES WITH ENHANCEMENT VIA THE SOUTHWARD TRAVELING SHORTWAVE. WILL TAPER POPS FROM 20 PERCENT NEAR THE IMMEDIATE COAST AND 30 PERCENT INLAND AS THE STEERING FLOW REGIME TENDS TO FAVOR HIGHER CHANCES INTO THE INTERIOR. HIGHS AGAIN VERY WARM...BUT NO RECORDS EXPECTED TO FALL...WITH NEAR 90 DEGREES TO THE LOWER 90S ALONG THE COAST AND MIDDLE 90S INTO THE INTERIOR. PREVIOUS DISCUSSION... THU-SAT...UPR RIDGE HOLDS FIRM ACROSS THE NRN GULF COAST WITH A WEAK SFC TROUGH EXTENDING DOWN THE MID ATLC SEABOARD TOWARD THE PENINSULA. MITIGATING FACTORS LIMITING RAINFALL WL BE WARMER THAN NORMAL TEMPS ALOFT ALONG WITH A WEAKLY NORTHEAST STEERING WIND. MARGINAL MOISTURE COUPLED WITH AFTN HEATING WL ALLOW FOR 20-30 PERCENT DIURNAL SHOWER/STORM COVERAGE WITH INTERIOR FAVORED FOR THE HIGHER COVERAGES DUE TO BOUNDARY INTERACTIONS. TEMPS WILL BE QUITE WARM WITH MID 90S INLAND AND LOWER 90S AT THE COASTAL AREAS. EXTENDED...ECMWF/GFS INDICATE BREAKING OF UPR RIDGE EARLY NEXT WEEK WITH DEVELOPMENT OF UPR TROUGHING OVER THE EASTERN CONUS EARLY/MID NEXT WEEK. THIS PATTERN WL LEAD TO INCREASED RAINFALL POTENTIAL ALONG WITH WLY FLOW FAVORING THE EAST PENINSULA FOR AFTERNOON STORM COVERAGE FROM SUNDAY THROUGH AROUND TUE. && .AVIATION...TEMPO IFR/MVFR CIG AND VSBYS POSSIBLE IN SCT SHRAS/TSRAS EARLY THIS AFTN ALONG THE COAST...AND MID-LATE AFTN FURTHER INTO THE INTERIOR. SOME GUSTS FROM STRONGER STORMS MAY EXCEED 35 KTS. ACTIVITY TO DIE DOWN AGAIN DURING THE MID TO LATE EVENING PERIOD. SOME REDUCTION TO VISIBILITIES AGAIN LATE OVERNIGHT INTO EARLY WED MORNING POSSIBLE AT LOCAL AERODROME SITES. && .MARINE...TONIGHT-WED...WEAK SURFACE RIDGING REMAINS OVER THE CENTRAL PENINSULA AND COASTAL WATERS. RELATIVELY GOOD BOATING CONDITIONS CONTINUE WITH SEAS 1-2 FT. LIGHT E/SE WINDS AOB 10 KTS EXPECTED TO TRANSITION LATER THIS EVENING AND OVERNIGHT ANYWHERE FROM W/SW TO A W/NW COMPONENT. WED AFTN WINDS WILL AGAIN REVERT BACK TO THE E/SE DUE TO THE EAST COAST SEA BREEZE FORMATION AND PENETRATION INLAND. MARINERS OVER THE INTRACOASTAL WATERS AND NEAR SHORE WATERS OF THE WESTERN ATLC WILL NEED TO KEEP AN EYE TO THE SKY ALL THIS WEEK FOR STRONG GUSTY WINDS IN EXCESS OF 35 KNOTS...LOCALLY HIGHER SEAS...FREQUENT TO EXCESSIVE CLOUD TO WATER LIGHTNING WITH STRONG AFTERNOON AND EARLY EVENING STORMS. THU-SUN...OFFSHORE FLOW WILL PREVAIL THROUGH THE WEEKEND. THE LATEST GFS INDICATES WIND SPEEDS WILL INCREASE BY FRI...ESPECIALLY OVER THE WEEKEND. NEARSHORE SEA CONDITIONS SHOULD REMAIN RATHER BENIGN BUT WELL OFFSHORE THE SEAS MAY REACH 3-4 FEET. DESPITE THE LOW LEVEL WESTERLY FLOW...THE PROSPECT FOR OFFSHORE MOVING STORMS IN THE AFTERNOON LOOKS LOW AS THE STEERING FLOW IS FORECAST TO BE TO THE SOUTHWEST THU-FRI THEN BECOME WEAK. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 93 74 92 / 20 20 10 20 MCO 75 94 74 93 / 20 30 10 30 MLB 73 90 74 90 / 20 20 10 20 VRB 73 90 74 91 / 20 20 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK LONG TERM....LASCODY
Hazardous weather outlook, Jun 16, 9:22 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 922 AM EDT TUE JUN 16 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-162115- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 922 AM EDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ANOTHER DISTURBANCE ALOFT ROTATING AROUND AN UPPER LEVEL RIDGE WILL PUSH OVER CENTRAL FLORIDA LATE THIS MORNING AND AFTERNOON. THIS FEATURE ALONG WITH NUMEROUS BOUNDARIES FROM SEA AND LAKE BREEZES...AND ABUNDANT MOISTURE WILL ALLOW FOR THE DEVELOPMENT OF SCATTERED AFTERNOON STORMS. STORMS ARE EXPECTED TO FORM OVER THE NORTHERN SECTIONS ALONG THE EAST COAST SEA BREEZE BY LATE MORNING...THEN BUILD TOWARD THE SOUTHERN INTERIOR IN THE LATE AFTERNOON AND EVENING. IN ADDITION TO DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS...A FEW STRONGER STORMS MAY PRODUCE WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL. MOVE INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM. WAIT UNTIL A HALF HOUR AFTER YOU HEAR THE LAST THUNDER BEFORE RETURNING OUTDOORS. ...EXCESSIVE HEAT IMPACT... THE UPPER LEVEL RIDGE AXIS IN PLACE OVER THE REGION WILL CONTINUE TO BRING LIGHT WESTERLY FLOW OVER THE REGION. THE DEVELOPMENT OF THE EAST COAST SEA BREEZE IN THE EARLY AFTERNOON WILL CAP AFTERNOON HIGH TEMPERATURES ALONG THE COAST AT AROUND 90 DEGREES. THE SLOW PROGRESS OF THE SEA BREEZE WILL ALLOW HIGHS ACROSS THE INTERIOR TO REACH INTO THE MID 90S. THESE TEMPERATURES...IN COMBINATION WITH MOISTURE VALUES SLIGHTLY ABOVE AVERAGE WILL COMBINE TO BRING AFTERNOON HEAT INDEX VALUES OF 100 TO 102 DEGREES FOR SEVERAL HOURS THIS AFTERNOON. IF YOU MUST ENGAGE IN STRENUOUS OUTDOOR ACTIVITIES TODAY...BE SURE TO DRINK PLENTY OF NON ALCOHOLIC BEVERAGES AND TAKE FREQUENT BREAKS IN AIR CONDITIONED BUILDINGS. ...MARINE THUNDERSTORM GUST IMPACT... ISOLATED LIGHTNING STORM DEVELOPMENT IS EXPECTED OVER THE NEAR SHORE ATLANTIC AND INTRACOASTAL WATERS BY LATE THIS MORNING AS THE EAST COAST SEA BREEZE DEVELOPS AND MOVES INLAND. SCATTERED STORMS ARE EXPECTED TO DEVELOP OVER THE INTERIOR DURING THE AFTERNOON...WHICH WILL ALSO AFFECT INLAND LAKES ACROSS THE REGION. A FEW STORMS MAY MOVE OFF SHORE INTO THE INTRACOASTAL AND NEAR SHORE WATERS OF THE WESTERN ATLANTIC DURING THE AFTERNOON AND INTO THE EVENING. STRONG GUSTY WINDS IN EXCESS OF 35 KNOTS...LOCALLY HIGHER SEAS...FREQUENT TO EXCESSIVE CLOUD TO WATER LIGHTNING WILL OCCUR WITH THE STRONGEST STORMS. INLAND LAKES ARE NOT IMMUNE FROM THE EFFECTS OF STRONG STORMS AND HAZARDOUS BOATING CONDITIONS CAN QUICKLY DEVELOP OVER LAKES WITH GUSTY WINDS AND FREQUENT LIGHTNING. KEEP AN EYE TO THE SKY WHILE BOATING...AND BE PREPARED TO SEEK SAFE HARBOR WELL BEFORE A STORM APPROACHES YOUR AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE UPPER LEVEL RIDGE WILL REMAIN IN PLACE OVER THE REGION THROUGH THE END OF THE WEEK. ABOVE NORMAL TEMPERATURES...AND HIGH AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO CONTINUE OVER THE NEXT FEW DAYS. A CHANCE OF AFTERNOON THUNDERSTORMS WILL CONTINUE DAILY THROUGH THE END OF THE WEEK. MARINERS ON INLAND LAKES AND THOSE OUT ACROSS THE NEAR SHORE WATERS OF THE WESTERN ATLANTIC WILL NEED TO KEEP AN EYE TO THE SKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOSES
In the hours before
Special weather statement, Jun 16, 5:00 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 500 PM EDT TUE JUN 16 2009 FLZ041-141-162145- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY- 500 PM EDT TUE JUN 16 2009 ...STRONG THUNDERSTORMS AFFECTING CENTRAL VOLUSIA COUNTY... AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER PIERSON...MOVING SOUTHEAST AT 5 MPH. ADDITIONAL STRONG STORMS ARE EXPECTED TO DEVELOP OVER INTERIOR VOLUSIA COUNTY ALONG THE INLAND MOVING SEA BREEZE BOUNDARY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
Special weather statement, Jun 16, 5:44 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 544 PM EDT TUE JUN 16 2009 FLZ053-162230- OSCEOLA- 544 PM EDT TUE JUN 16 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL OSCEOLA COUNTY... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER KENANSVILLE...MOVING SOUTH AT 5 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. WEITLICH
Special weather statement, Jun 16, 6:04 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 604 PM EDT TUE JUN 16 2009 FLZ041-162245- INLAND VOLUSIA COUNTY- 604 PM EDT TUE JUN 16 2009 ...STRONG THUNDERSTORMS APPROACHING NORTHWESTERN VOLUSIA COUNTY... AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 9 MILES NORTH OF LAKE GEORGE...MOVING SOUTHEAST AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS ON LAKE GEORGE SHOULD SEEK SAFE HARBOR IMMEDIATELY. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. KELLY
Special weather statement, Jun 16, 6:14 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 614 PM EDT TUE JUN 16 2009 FLZ041-046-141-162300- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-SEMINOLE- 614 PM EDT TUE JUN 16 2009 ...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN SEMINOLE COUNTY... SOUTHEASTERN VOLUSIA COUNTY... AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 12 MILES NORTH OF OSTEEN...MOVING SOUTHEAST AT 15 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. WEITLICH
Special weather statement, Jun 16, 6:26 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 626 PM EDT TUE JUN 16 2009 FLZ041-046-162315- INLAND VOLUSIA COUNTY-SEMINOLE- 626 PM EDT TUE JUN 16 2009 ...STRONG THUNDERSTORMS AFFECTING SEMINOLE COUNTY...SOUTHWEST VOLUSIA COUNTY... AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER OSTEEN...MOVING SOUTH AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
Special weather statement, Jun 16, 6:58 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 658 PM EDT TUE JUN 16 2009 FLZ045-053-144-170000- ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY- 658 PM EDT TUE JUN 16 2009 ...STRONG THUNDERSTORMS EXPECTED TO DEVELOP ACROSS SOUTHERN LAKE... ORANGE AND NORTHWEST OSCEOLA COUNTIES SHORTLY... AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER UNION PARK...MOVING SOUTH AT 5 MPH ALONG THE SEA BREEZE BOUNDARY. ADDITIONAL STORMS WILL DEVELOP AS THE SEA BREEZE PUSHES WESTWARD AND INTERACTS WITH OTHER BOUNDARIES. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:18 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 25 min |
| Jun 16, 6:24 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 51 min |
| Jun 16, 6:58 PM EDT | Areal Flood Advisory | MLB | Lake | 107 min |
| Jun 16, 7:03 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.